Face burning& head tingling on camber sertraline, is this the generic, will it go away, is it common
Question posted by strat35 on 26 Sep 2011
Last updated on 30 October 2021
Sertraline - Hi I started taking Generic Zoloft (Camber brand) for anxiety back in early June. I... started on 25 for a week then went up to 50. On 50 I started having random sharp pains on my scalp. Like a drill bit. I thought it was anxiety so I went up to 100 and two weeks later 150. I was on 150mg by the end of July. That’s when my face around my eyes started burning and tingling in my scalp. Mentally I felt fine but lots of symptoms in face and head. I would get random sharp head aches and pin behind the eyes. I just though it was anxiety symptoms but my sister said it could be meds. I went to my Pschy doc and he said he never had heard of the symptoms before. That did not help my hope that It was the meds. So on Aug 31 we decided to taper down. I went on 125mg for 7 days then down to 100mg for 15 days and am now on day 4 of 75mg. It seems first week on 100mg was rough symptom wise but last week the burning in my face did not seem as intense. Yesterday and today a little more symptoms with pin and needles in my arms. (Which has happened before). Anyway I just discovered your sight while in the taper down and have started reading the book. My questions are as follows if you have time.
As a side note two years ago I was taking zoloft 100mg TEVA brand and it worked great , no symptoms like these at all. I stopped for two years because I was feeling better. Life changes required I go back on something.
My questions are as follows if you have time. 1. Could it be the brand of generic my body cannot adjust to causing the nerve pain burning and tingling ? 2. Is these uncommon symptoms for zoloft? 3. Will there be days when symptoms come and go as I taper off ? My doc said that is impossible. That the symptoms will fade on a steady decline with no ups or downs
"Paresthesia refers to a burning or prickling sensation that is usually felt in the hands, arms, legs, or feet, but can also occur in other parts of the body. The sensation is usually painless and described as tingling or numbness, burning, skin crawling, or itching." "Common (1% to 10% of users): Paresthesia, tremor" "Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation." Hope this helps! Wildcat
30 Oct 2021
Hello! I am also experiencing this and believe it may be my medication. Did this ever go away for you?
29 Sep 2011
Hello strat35. I answered your question earlier but it did not post. I think you might ask your doctor to put you on another medication, such as Paxil or Prozac. They both work much the same way as zoloft does. I sincerely believe that you have developed an allergy to the zoloft. I also once was on it. I say this only in that I kind of have a feel so to speak about the drug. Can a reaction to a drug be just as you are experiencing possible? Of course, Most certainly. It once happened to me, after being on cymbalta for almost two years, I had to stop it. tapering is a most adiviseable thing todo in regards to zoloft. I might think that as you taper, the feelings should eventually be lesser. can your feelings go up and down, yes. its that kind of a drug. Your aniety levels alone will go up, then abate. That will differ from moment to moment.I'm not a doctor strat35, so again, what I've said is my own point of view and opinion. The best to you.